MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
During insertion of icast delivery catheter into sheath into patient, stent dislodged from the delivery balloon.Loose stent migrated to the patient's iliac artery where an intervention occurred which the stent was successfully snared and removed from the patient.No additional harm to the patient was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The reported details stated that during insertion of the icast delivery catheter into sheath into patient, stent dislodged from the delivery balloon.Loose stent migrated to the patient's iliac artery where it was successfully snared and removed from the patient.Additional information regarding the case was provided and the stent had dislodged while the physician was withdrawing the stent back through the introducer sheath.No information was provided as to why the device was attempted to be withdrawn.A review of the returned product was conducted.The returned device was a 6mm x 22mm icast covered stent.The stent was severely damaged due to the stent requiring the use of a snare to retrieve the stent.The catheter was in good condition and there were no signs of damage.The balloon had the imprints on the surface of the balloon which is indicative of a properly crimped stent.There were no signs of positive pressure seen as the balloon was still in the folded crimped position.A test to determine if the device had a leak in the system that prevented the stent from being properly deployed was conducted.The catheter was connected to a 20cc syringe filled with water.The balloon was pressurized to 12 atm.This is the rated burst pressure of the device as indicated on the product label.The balloon and catheter system showed no signs of leaks and the pressure of 12atm was held for over a minute with no pressure decay seen.A review of the stent retention test data for this lot of catheters indicates that this lot passed all stent retention requirements.Per the part specification drawing ps010635-xxx ps,stent delivery system,otw,v12/icast,3l,5-7mmx16/22mm revision ab the out of box stent retention must meet or exceed 2.9 newtons.The test data of the three samples tested shows that the minimum force realized during this test was 11.3 newtons.This exceeds this requirement.The instructions for use of the product aw011570 revision aa specifically cautions against pulling an unexpanded stent back through the bronchoscope or endotracheal tube as dislodgement of the icast covered stent may occur."caution: do not attempt to pull an unexpanded icast covered stent back through the bronchoscope or endotracheal tube; dislodgement of the icast covered stent may occur." as this physician was using an introducer sheath the same caution would apply.The labeling review determined that the device was used off-label in a vascular procedure.However, the instructions for use provided with the icast covered stent provides clear warnings and precautions related to vascular usage, as well as clear precaution and instruction against pulling an unexpanded stent back through the introduction device, noting this can lead to stent dislodgement.As such, the guidance for removal of an unexpanded stent was not followed.The dhr review included a verification of the instructions for use quantity issued versus the amount of product manufactured.The device history record shows the manufacturing lot size was for 113 units.The job lot trace report shows that there were 113 instructions for use p/n aw011570 issued to the work order.This indicates that all ifu's were accounted for and placed in the pouch of the finished product, and that each product from this finished good lot contained an ifu for review by the end user.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the results of this review, the investigation confirmed that the stent was dislodged however the cause of the stent dislodging off the balloon upon withdrawal was a direct result of operator error and the complaint cannot be confirmed to be the fault of the icast covered stent.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key16011040
Report Number3011175548-2022-00429
Device Sequence Number17975477
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number85453
Device Catalogue Number85453
Device Lot Number487264
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown